Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 107, NWS Fort Worth, TX

May 4, 2012Comanche County, Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2012, 9:02 PM CDT for Comanche County, Mills County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 9:02 PM CDT (02:02 UTC)
Expired
May 4, 2012, 10:00 PM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Comanche County, TX, Mills County, TX

The radar

The Dyess AFB radar (KDYX), 111 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 3:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2627 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.1
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS54 KFWD 050202
SVRFWD
TXC093-333-050300-
/O.NEW.KFWD.SV.W.0107.120505T0202Z-120505T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN MILLS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 16 MILES NORTH OF MULLIN...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULLIN AROUND 955 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3159 9882 3162 9878 3168 9877 3170 9869
      3181 9875 3183 9875 3187 9864 3179 9852
      3170 9846 3167 9846 3154 9836 3148 9864
      3158 9882
TIME...MOT...LOC 0202Z 329DEG 13KT 3177 9868

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:41 PM CDT, 21 minutes earlier.

Area forecast discussion, May 4, 8:41 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
841 PM CDT FRI MAY 4 2012

.UPDATE...
HAVE ADDED PRECIP AFTER 1 AM/06Z TO FAR SOUTHEAST AND EAST
COUNTIES BASED ON EXTRAPOLATION OF CURRENT STORMS. DO NOT EXPECT
MUCH OF A SEVERE THREAT BY THEN. UPDATE ON THE WAY.   84

&&

.AVIATION...
/18Z TAFS/

VFR CONDITIONS GENERALLY PREVAIL ACROSS ALL OF NORTH TEXAS WITH
SOUTHERLY WINDS AROUND 15KTS. THERE IS A LINE OF ELEVATED
THUNDERSTORMS TO THE NORTHWEST OF THE METROPLEX EXTENDING FROM
NEAR BRECKENRIDGE UP TO BOWIE. THIS LINE IS NOT EXPECTED TO AFFECT
AREA AIRPORTS HOWEVER THERE IS A DISTURBANCE MOVING THROUGH THE
SOUTHERN PLAINS WHICH MAY HELP IGNITE MORE THUNDERSTORMS THROUGH
THE AFTERNOON. MUCH OF THIS NEW ACTIVITY IS EXPECTED TO BE ALONG
THE DRYLINE AND THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IT
WILL GET. FOR NOW...WILL MAINTAIN A VFR FORECAST AND MONITOR
CONVECTIVE TRENDS FOR POSSIBLE AMENDMENTS. OTHERWISE...MVFR CIGS
ARE EXPECTED TO DEVELOP AND MOVE NORTH OVERNIGHT BUT WILL KEEP
THEM CONFINED TO THE WACO AREA FOR THE EARLY MORNING HOURS.

DUNN

&&

.PREV UPDATE...
.UPDATE...
QUICK UPDATE TO EXTEND SEVERE WATCH ONE ROW OF COUNTIES EAST.
OTHERWISE...ONLY COSMETIC CHANGES TO FORECAST. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  92  74  92  69 /  30  10  10  10  30
WACO, TX              74  93  72  93  70 /  20  10  10  10  30
PARIS, TX             69  90  69  89  71 /  20  10  10  10  20
DENTON, TX            71  94  74  92  69 /  30  10  10  10  30
MCKINNEY, TX          72  92  73  92  70 /  20  10  10  10  30
DALLAS, TX            72  92  74  92  70 /  20  10  10  10  30
TERRELL, TX           70  91  72  91  70 /  20  10  10  10  30
CORSICANA, TX         70  91  72  92  71 /  20  10  10  10  30
TEMPLE, TX            72  93  72  93  70 /  20  10  10  10  30
MINERAL WELLS, TX     70  96  72  94  68 /  30  10  10  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, May 4, 8:11 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT FRI MAY 4 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
811 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE EVENING ACROSS
MUCH OF NORTH TEXAS. THE BEST CHANCES WILL BE ALONG AND WEST OF
INTERSTATE 35. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH VERY
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SUNDAY EVENING THROUGH TUESDAY. SOME STORMS COULD BE SEVERE SUNDAY
EVENING INTO MONDAY. THE SEVERE WEATHER THREAT WILL DIMINISH BY
TUESDAY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS PARTS OF NORTH TEXAS
THROUGH THE LATE EVENING.

In the hours before

Local storm report, May 4, 7:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT FRI MAY 04 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             CRESSON                 32.53N  97.63W
05/04/2012  E1.00 INCH       HOOD               TX   AMATEUR RADIO
Local storm report, May 4, 8:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT FRI MAY 04 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             MONTAGUE                33.67N  97.72W
05/04/2012  E1.00 INCH       MONTAGUE           TX   TRAINED SPOTTER
Local storm report, May 4, 8:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT FRI MAY 04 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     CLEBURNE                32.35N  97.40W
05/04/2012  M58 MPH          JOHNSON            TX   TRAINED SPOTTER

            WITH PEA HAIL
Local storm report, May 4, 8:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAY 04 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     CROWLEY                 32.58N  97.32W
05/04/2012                   TARRANT            TX   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN IN CROWLEY
Local storm report, May 4, 8:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT FRI MAY 04 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     CLEBURNE                32.35N  97.40W
05/04/2012  E60 MPH          JOHNSON            TX   AMATEUR RADIO
Local storm report, May 4, 8:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT FRI MAY 04 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     ALVARADO                32.40N  97.22W
05/04/2012  E60 MPH          JOHNSON            TX   AMATEUR RADIO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:09 PM CDTTornado WarningFWDHood22 min
May 4, 7:11 PM CDTSevere Thunderstorm WarningFWDEastland38 min
May 4, 7:37 PM CDTSpecial Weather StatementFWDMontague23 min
May 4, 7:41 PM CDTSpecial Weather StatementFWDParker34 min
May 4, 7:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker19 min
May 4, 7:54 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Somervell, Tarrant66 min
May 4, 8:00 PM CDTSevere Thunderstorm WarningFWDComanche60 min
May 4, 8:02 PM CDTSevere Thunderstorm WarningFWDMontague55 min
May 4, 8:25 PM CDTSevere Thunderstorm WarningFWDErath50 min
May 4, 8:33 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Johnson57 min
May 4, 8:38 PM CDTSevere Thunderstorm WarningFWDCooke67 min
May 4, 9:04 PM CDTSevere Thunderstorm WarningFWDEllis26 min
May 4, 9:07 PM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson52 min
May 4, 9:12 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton63 min
May 4, 9:26 PM CDTSpecial Weather StatementFWDJohnson34 min
May 4, 9:32 PM CDTSevere Thunderstorm WarningFWDEllis31 min
May 4, 9:33 PM CDTTornado WarningFWDMills27 min
May 4, 10:02 PM CDTSevere Thunderstorm WarningFWDHamilton28 min
May 4, 10:04 PM CDTSpecial Weather StatementFWDCollin, Denton, Grayson26 min
May 4, 10:20 PM CDTHigh Wind WarningFWDEllis, Johnson40 min
May 4, 10:22 PM CDTSpecial Weather StatementFWDRockwall23 min
May 4, 10:24 PM CDTSpecial Weather StatementFWDMcLennan36 min
May 4, 10:33 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton57 min
May 4, 11:14 PM CDTSevere Thunderstorm WarningFWDFreestone, Navarro38 min
May 4, 11:17 PM CDTSpecial Weather StatementFWDLamar28 min
May 5, 12:52 AM CDTSpecial Weather StatementFWDBell23 min
May 5, 12:59 AM CDTSpecial Weather StatementFWDHenderson, Navarro31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.